Puerto Rico, 2025

Flash Flood and Debris Flow in Puerto Rico, August 16 to 18, 2025

August 16 to 18, 2025 · NWS SJU · 33 events in 27 counties and zones

S. Virgin Islands.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$104,000
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJU wrote it up.

Major Hurricane Erin moved northeast and north of Puerto Rico and the U.S. Virgin Islands. Erin's Outer Bands and then Feeder Bands still affected the islands, producing strong thunderstorms, gusty winds, and heavy rains across the islands. Several reports of wind gust damage, along with reports of high surf, flooding and debris flow were received between August 16 to 18.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at Aug 16, 5:02 AM AST, 2 hours 43 minutes earlier. Its key messages:

  • * Erin has rapidly intensified into a Major Hurricane. * A Flood Watch is in effect for the US Virgin Islands and Puerto Rico due to the proximity of Hurricane Erin through at least Monday. * The external bands of Hurricane Erin will bring showers and thunderstorms, producing periods of moderate to locally heavy rain and gusty winds across the US Virgin Islands and Puerto Rico today. * Winds will shift from the south to southwest late tonight into tomorrow (Sunday), promoting an unsettled weather pattern, and continuing the risk of urban, river, and flash flooding as well as landslides across Puerto Rico and the US Virgin Islands Sunday and Monday. * Additionally, the wave actions associated with Erin will lead to deteriorating marine and coastal conditions across the USVI and PR from this evening through at least early next week.
Area forecast discussion, Aug 16, 5:02 AM AST, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
502 AM AST Sat Aug 16 2025

.KEY MESSAGES...

* Erin has rapidly intensified into a Major Hurricane.

* A Flood Watch is in effect for the US Virgin Islands and Puerto
  Rico due to the proximity of Hurricane Erin through at least
  Monday.

* The external bands of Hurricane Erin will bring showers and
  thunderstorms, producing periods of moderate to locally heavy rain
  and gusty winds across the US Virgin Islands and Puerto Rico today.

* Winds will shift from the south to southwest late tonight into
  tomorrow (Sunday), promoting an unsettled weather pattern, and
  continuing the risk of urban, river, and flash flooding as well as
  landslides across Puerto Rico and the US Virgin Islands Sunday and
  Monday.

* Additionally, the wave actions associated with Erin will lead to
  deteriorating marine and coastal conditions across the USVI and PR
  from this evening through at least early next week.

&&

.SHORT TERM...Today through Monday...

Hurricane Erin has rapidly intensified into a Major Hurricane early
this morning. The external bands of Erin began to move across the
Atlantic Waters and Anegada, then inland across the US Virgin
Islands and Puerto Rico overnight. We observed between 0.25 and 1
inch of rain, mainly across the northern sections of PR and the US
Virgin Islands. Winds were primarily from the north at 10 mph or
less, but with higher gusty winds associated with the external band,
while the leeward side of PR was under the effects of the land
breeze. Additionally, low temperatures were in the low 80s and upper
70s along the coastal areas to the mid-60s in the mountains.

The external rain bands of Erin will continue to move across the
islands throughout the day, affecting the Atlantic Offshore Waters,
Anegada Passage, the US Virgin Islands, and the north and east of
PR. These occasional rain bands will produce squally weather with
thunderstorms, heavy rain, and gusty winds (with speeds around 40
mph, or even greater). The frequency of this activity will increase
as Erin approaches the islands by late tonight into early Sunday
morning. Erin's closest approach should be around 155 statute miles
(mi) off to the north-northeast (NNE) of St John/St Thomas this
afternoon and around 172/176 mi off to the NNE of Culebra/Fajardo
this evening.

Marine and coastal conditions will rapidly deteriorate this evening
due to Erin's wave field. Hazardous breaking waves will result in
life-threatening rip currents and minor beach erosion from this
evening through at least early Monday afternoon along the north and
east-facing beaches in PR and the USVI.

Local winds will slowly shift from the south to southwest around
late tonight or Sunday and into Monday as Erin moves at a safe
distance and away from the USVI and PR. This wind flow will pool
plenty of tropical moisture, extending the risk of heavy rain
causing urban, river, and flash flooding, as well as landslides
along steep terrains. Thus, a Flood Watch is in effect for the USVI
and PR, through at least Monday. Storm rainfall totals will range
between 1 and 2 inches with isolated higher amounts up to 4 inches
across western PR, to 2 to 4 inches along the south and east
portions of PR and the USVI, with isolated higher amounts up to 6
inches.

Please note that we encourage everyone in Puerto Rico and the US
Virgin Islands to stay informed about community threats to minimize
weather impacts for themselves and their families.

&&

.LONG TERM...Tuesday through Saturday...

The long-term forecast remains on track, with variable conditions
for mid next week and high uncertainty by the end of the forecast
period.  As Hurricane Erin continues its way into the Western
Atlantic, the wind flow is expected to remain with a southerly
component, pooling tropical moisture into the region. From the
latest model guidance,  Precipitable Water (PWAT) values are likely
to remain seasonal to near-above-normal  (1.70 - 1.90 inches). The
likeliest scenario would be an advective pattern with showers
affecting southern Puerto Rico and the U.S. Virgin Islands in the
morning, and afternoon convection across the interior and northern
portions of Puerto Rico. Nevertheless, previous rainfall activity
due to Hurricane Erin and saturated soils may enhance the flooding
risk across the area, particularly the interior and northern
portions of Puerto Rico. The flooding risk will remain limited to
elevated for the aforementioned areas, with a low chance of isolated
flash flooding.

The surface high pressure over the Central Atlantic should migrate
westward, promoting SE winds through Thursday. Global models
continue suggesting the arrival of an upper-level low by Wednesday,
remaining south of the CWA. The presence of this feature might
increase instability across the area, but a drier air mass filtering
into the region is likely. Due to the combination of diurnal
heating, local effects, and available low-level moisture, afternoon
convection could bring showers and isolated thunderstorms mainly
over western Puerto Rico. Rainfall accumulations are likely to
enhance ponding of water over roadways, urban areas, and poorly
drained areas, with a low chance of urban flooding.

As mentioned in the previous discussion, there was high variability
between the deterministic guidance of the GFS and the ECMWF due to
the potential of another disturbance, likely to become a tropical
cyclone, approaching the CWA. The latest guidance indicates an
increase in PWAT values to above-normal levels (mean around 2.0 -
2.2 inches), but there’s still high variability due to a lack of
consensus among models. Hence, citizens and visitors should continue
monitoring Hurricane Erin and wait a few days for models to reach an
agreement.

Due to a southerly component in the wind flow, warmer than normal
temperatures, and available moisture, heat indexes are very likely
to exceed 100 degrees Fahrenheit, and even meet Heat Advisory
Criteria. Hence, the heat risk will remain limited to elevated for
the urban and coastal areas of Puerto Rico and the U.S. Virgin
Islands, with a medium chance of elevated to significant risk on
Wednesday.

&&

.AVIATION...

(06Z TAFs)

SHRA/TSRA associated to Erin's external rainbands will gradually
increase in a N/NNE wind flow throughout the day. Brief MVFR to IFR
conds will remain possible, especially btwn 16/14-22z, across the
USVI and northern PR terminals. NNE-N winds should prevail btw 15-20
kt with gusts up to 40 kt. Winds will slowly shift from the WS-S-SSW
by late tonight. Gusts will be more prevalent within SHRA/TSRA.

&&

.MARINE...

The external bands of Erin, producing squally weather, will continue
moving across the local waters and passages. Based on the National
Hurricane Center track forecast, Erin should move off to the
northeast away from Puerto Rico and the U.S. Virgin Islands into the
Western Atlantic on Sunday. Erin is expected to produce hazardous
swell action that will impact the Atlantic and Caribbean passages
from Saturday evening through at least early next week. Mariners and
visitors are urged to closely monitor the evolution of Erin.

&&

.BEACH FORECAST...

Swell action from Erin will result in large breaking waves, creating
dangerous swimming conditions and potential minor beach erosion,
particularly along northern and eastern exposed beaches. As a
result, High Rip Current Risk and High Surf Advisories will be in
effect from 8 AM this morning through at least late Sunday night. In
addition, outer bands from Erin will bring periods of heavy showers,
frequent lightning, and gusty winds, making outdoor activities
potentially hazardous.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Flood Watch through Monday evening for PRZ001>013.

     High Rip Current Risk from 8 AM AST this morning through late
     Sunday night for PRZ001-002-005-008-010-012-013.

     High Surf Advisory from 8 AM this morning to 6 AM AST Monday for
     PRZ001-002-005-008-012-013.

VI...Flood Watch through Monday evening for VIZ001-002.

     High Rip Current Risk from 8 AM AST this morning through late
     Sunday night for VIZ001-002.

     High Surf Advisory from 8 AM this morning to 6 AM AST Monday for
     VIZ001-002.

AM...Small Craft Advisory from 8 AM this morning to 6 AM AST Monday
     for AMZ711-723.

     Small Craft Advisory from 6 PM this evening to 6 AM AST Monday
     for AMZ712-716-726-733.

&&

SHORT TERM/AVIATION...CAM
LONG TERM...MNG
MARINE...CAM./MNG
Hazardous weather outlook, Aug 16, 5:21 AM AST, 2 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service San Juan PR
521 AM AST Sat Aug 16 2025

AMZ711>745-PRZ001>013-170930-
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
The nearshore and off shore Atlantic and Caribbean Coastal Waters-
521 AM AST Sat Aug 16 2025

This Hazardous Weather Outlook is for portions of Puerto Rico.

.DAY ONE...Today and Tonight

.Lightning...Isolated to scattered thunderstorms. Stay alert and
be prepared to take shelter if storms develop.

.Excessive Rainfall...Flooding in urban areas, roads, small
streams, and washes. There is a low chance of isolated flash
floods. Elsewhere, plan for water ponding on roads and in poorly
drained areas.

.Excessive Heat...This level of heat affects primarily those
individuals extremely sensitive to heat, especially when outdoors
without effective cooling and/or adequate hydration. These
conditions are most likely across the urban and coastal locations.

.Wind...Breezy to Windy conditions (23-33 kts | 26-38 mph), with
the greatest risk across Vieques, Culebra and northern PR.
Outdoor items could blow around or be damaged.

.Marine Conditions...Hazardous conditions for small craft in
areas with seas of 7 feet or higher across the Atlantic coastal
waters and passages, with dangerous conditions in areas with seas
of 10 feet of higher across the Atlantic Offshore Waters. Small
craft should exercise caution elsewhere across the local waters.

.Rip Currents...Life-threatening rip currents are likely in the
surf zone, particularly across the north and east-facing beaches
tonight. These life- threatening conditions are possible across
the exposed beaches this evening, with isolated stronger rip
currents possible elsewhere, especially near piers, jetties and
channels.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Major Hurricane Erin is forecast to move northeast of the region
during the weekend, when its external bands will deteriorate local
weather. The main hazard associated with it are hazardous marine
and coastal conditions, excessive flooding rains and gusty winds
through at least Monday. Stay informed and monitor future
forecasts. Another tropical wave will move near the islands by the
middle of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.

AMZ716-726-VIZ001-002-170930-
St. Thomas St. John adjacent Islands-St Croix-
Nearshore Atlantic and adjacent Caribbean Coastal Waters-
521 AM AST Sat Aug 16 2025

This Hazardous Weather Outlook is for portions of USVI.

.DAY ONE...Today and Tonight

.Lightning...Isolated to scattered thunderstorms. Stay alert and
be prepared to take shelter if storms develop.

.Excessive Rainfall...Flooding in urban areas, roads, small
streams, and washes. There is a low chance of isolated flash
floods. Elsewhere, plan for water ponding on roads and in poorly
drained areas.

.Excessive Heat...This level of heat affects primarily those
individuals extremely sensitive to heat, especially when outdoors
without effective cooling and/or adequate hydration. These
conditions are most likely across the coastal locations.

.Wind...Breezy to Windy conditions (23-33 kts | 26-38 mph).
Outdoor items could blow around or be damaged.

.Marine Conditions...Hazardous conditions for small craft in
areas with seas of 7 feet or higher across coastal waters tonight,
with dangerous conditions in areas with seas of 10 feet of higher
across the Anegada Passage and Atlantic Offshore Waters this
evening. Small craft should exercise caution elsewhere across the
local waters.

.Rip Currents...Life-threatening rip currents are likely in the
surf zone. These life- threatening conditions are possible across
the north and east-facing beaches this evening, with isolated
stronger rip currents possible elsewhere, especially near piers,
jetties and channels.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Major Hurricane Erin is forecast to move northeast of the region
during the weekend, when its external bands will deteriorate local
weather. The main hazard associated with it are hazardous marine
and coastal conditions, excessive flooding rains and gusty winds
through at least Monday. Stay informed and monitor future
forecasts. Another tropical wave will move near the islands by the
middle of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.

The radar

The San Juan radar (TJUA), 68 km away, was scanning. The volume nearest the first event began at 11:44 UTC.

Open the radar archive at this moment

Event by event

27 thunderstorm wind, 2 flood, 1 lightning, 1 flash flood, 1 high surf, 1 debris flow. Local standard time, as filed.

Thunderstorm Wind, Arecibo

When
August 16, 7:45 AM AST
Where
Arecibo County, 4.69 mi S of Arecibo
Measured
22 kt (25 mph) estimated gust
Property damage
$8,000
Reported by
911 Call Center
Coordinates
18.352, -66.676

A power pole fell near the Borinquen Arecibo Cockpit on PR-123. Vehicle traffic through this area was affected. Around the time of the incident strong showers and thunderstorms were moving across the area with wind gusts around 23 to 25 mph.

Thunderstorm Wind, Bayamon

When
August 16, 8:08 PM AST
Where
Bayamon County, 2.46 mi NNE of Bayamon
Measured
39 kt (45 mph) estimated gust
Property damage
$9,000
Reported by
911 Call Center
Coordinates
18.383, -66.157

A fallen power pole and tree branches have been reported by the 911 Call Center via email, blocking the roadway on PR-5 in Bayamon. The obstruction is located just before the exit toward Avenida Los Millones. This incident occurred as the outer bands of Hurricane Erin moved onshore.

Thunderstorm Wind, Corozal

When
August 16, 8:15 PM AST
Where
Corozal County, 3.86 mi NNE of Corozal to 3.89 mi NNE of Corozal
Measured
35 kt (40 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
18.351, -66.297

OMME Corozal reported via 911 that a fallen tree and power cables are blocking the roadway on PR-159, between kilometers 17.9 and 18.0, in the neighborhood line of Abras and Palmarejo. This incident occurred as the outer bands of Hurricane Erin moved onshore.

Thunderstorm Wind, San Juan

When
August 16, 8:20 PM AST
Where
San Juan County, 5.03 mi NNW of San Juan
Measured
35 kt (40 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
18.450, -66.073

A fallen tree has been reported by emergency managers near Cine Metro in Santurce, obstructing a portion of the roadway. This incident occurred as outer bands from Hurricane Erin moved onshore.

Thunderstorm Wind, Toa Baja

When
August 16, 8:34 PM AST
Where
Toa Baja County, 1.83 mi WSW of Toa Baja
Measured
35 kt (40 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
18.417, -66.224

The 911 Call Center reported a fallen tree at PR-865, blocking the roadway. This was near the intersections with Palma St., Camajey St. & Tabonuco St. This incident occurred as the outer bands of Hurricane Erin moved onshore.

Thunderstorm Wind, Aguas Buenas

When
August 16, 8:53 PM AST
Where
Aguas Buenas County, 1.53 mi NNW of Aguas Buenas
Measured
26 kt (30 mph) estimated gust
Property damage
$25,000
Reported by
911 Call Center
Coordinates
18.251, -66.126

A fallen tree and a fallen utility pole were reported in Camino Ramiro Montanez (Ramiro Montanez Way) in Aguas Buenas. This was near the intersection with Camino Minillas (Minillas Way). The fallen tree was reported over a house and its balcony. Electric cables were also reported over the roadway and near the house.

Thunderstorm Wind, San Juan

When
August 16, 8:59 PM AST
Where
San Juan County, 4.45 mi S of San Juan
Measured
39 kt (45 mph) estimated gust
Property damage
$9,000
Reported by
911 Call Center
Coordinates
18.317, -66.062

The 911 Call Center reported a fallen utility pole at Camino Concepcion Sanchez (Concepcion Sanchez Way) and blocking the roadway. Electrical cables were also reported as hanging and over the roadway. This incident occurred as the outer bands of Hurricane Erin moved onshore.

Thunderstorm Wind, Caguas

When
August 16, 9:02 PM AST
Where
Caguas County, 1.33 mi N of Caguas
Measured
30 kt (35 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
18.219, -66.028

The 911 Call Center reported a fallen tree near Avenida Degetau and PR-788. The tree is blocking the roadway, but there are no people trapped and no electrical cables in the area.

Thunderstorm Wind, Vega Alta

When
August 16, 9:39 PM AST
Where
Vega Alta County, 0.43 mi W of Vega Alta
Measured
35 kt (40 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
18.420, -66.337

A tree fell along PR-2 near Centro Integral de Salud de Vega Alta and Escuela Ileana de Garcia. The tree is blocking the roadway, but there are no people trapped and no electrical cables in the area.

Lightning, Aguada

When
August 16, 10:25 PM AST
Where
Aguada County, 15.08 mi N of Aguada
Property damage
$500
Reported by
Broadcast Media
Coordinates
18.338, -67.173

Broadcast media through social media reported a lightning strike that impacted a residence in the Bo. Lagunas sector of Aguada. Residents reported a loud explosion-like sound and a bright flash that woke people from sleep. Minor structural damage to a wall was observed. No injuries were reported. Lightning strike occurred within outer bands associated with Hurricane Erin.

Thunderstorm Wind, Caguas

When
August 16, 10:56 PM AST
Where
Caguas County, 2.66 mi NNW of Caguas
Measured
22 kt (25 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
18.236, -66.045

Power lines fell along Calle Saragoza intersecting Calle Barcelona near the park area.

Thunderstorm Wind, Catano

When
August 16, 11:54 PM AST
Where
Catano County, 1.69 mi WNW of Catano
Measured
22 kt (25 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
18.437, -66.145

A power line fell along Calle La Fe in Catano.

Thunderstorm Wind, Aguada

When
August 17, 7:25 AM AST
Where
Aguada County, 16.39 mi N of Aguada
Measured
26 kt (30 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
18.357, -67.156

A 911 reporter informed that the traffic near road 417 in Aguada is being affected due to power pole that fell in front of a house near Escuela Los Guabanos.

Flash Flood, Salinas

When
August 17, 8:39 AM AST to 12:15 PM AST
Where
Salinas County, 5.23 mi NNE of Salinas to 5.33 mi NNE of Salinas
Cause
Heavy Rain
Property damage
$2,000
Reported by
911 Call Center
Coordinates
18.070, -66.218

Traffic on the Luis A. Ferre Highway was affected due to a flooded lane near the Monumento al Jibaro Puertorriqueno. Rainfall at 8:39 AM was estimated at approximately 1 to 2 inches.

Thunderstorm Wind, Comerio

When
August 17, 9:40 AM AST
Where
Comerio County, 0.52 mi WSW of Comerio
Measured
22 kt (25 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
18.216, -66.227

A 911 caller reported that traffic on Road 774 in Comeri o is being affected due to a fallen power pole on the main road leading into a residential area.

Thunderstorm Wind, Anasco

When
August 17, 10:01 AM AST
Where
Anasco County, 4.27 mi WNW of Anasco
Measured
22 kt (25 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
18.298, -67.182

The 911 call center reported that on Road 402 in Anasco, near the municipal garage is being affected due to a fallen power pole.

Thunderstorm Wind, Aguadilla

When
August 17, 10:51 AM AST
Where
Aguadilla County, 5.52 mi SSW of Aguadilla
Measured
26 kt (30 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
18.397, -67.153

The 911 Call Center reported a fallen tree obstructing the roadway on PR-2 near Valle de Coloso. There are no individuals trapped, and no electrical wires are present in the area.

Thunderstorm Wind, Cidra

When
August 17, 11:01 AM AST
Where
Cidra County, 2.28 mi NNE of Cidra
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
18.202, -66.141

The 911 Call Center reported a fallen tree in the patio of a residence on PR-173 in Barrio Montellano, near Hacienda Napoles. The tree brought down electrical cables. No individuals are trapped or injured at this time.

Thunderstorm Wind, Moca

When
August 17, 11:03 AM AST
Where
Moca County, 4.8 mi S of Moca to 4.81 mi S of Moca
Measured
35 kt (40 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
18.311, -67.063

The 911 Call Center reported three fallen electrical poles obstructing the roadway at kilometer 4.7 on PR-420 in Barrio Plata, Moca. The incident is preventing residents from exiting the area; however, there are no reports of individuals trapped or injured at this time.

Thunderstorm Wind, Maunabo

When
August 17, 11:03 AM AST
Where
Maunabo County, 2.68 mi E of Maunabo
Measured
35 kt (40 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
18.003, -65.879

The 911 Call Center reported a fallen tree on PR-901, near Parador Maunacaribe in Barrio Emajagua, Sector Corea in Maunabo. The tree is in contact with electrical cables in the vicinity of a residence; however, there are no reports of individuals trapped or injured at this time.

Thunderstorm Wind, Cabo Rojo

When
August 17, 11:12 AM AST
Where
Cabo Rojo County, 3.63 mi NNW of Cabo Rojo
Measured
22 kt (25 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
18.076, -67.157

A 911 caller reported that traffic on Road 308 after Walgreens and Propper International in Camino los Fas is being affected due to a fallen power pole.

Thunderstorm Wind, Ciales

When
August 17, 1:48 PM AST
Where
Ciales County, 3.04 mi NNE of Ciales
Measured
26 kt (30 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
18.317, -66.496

Municipal officials and local media reported multiple downed trees and power lines along PR-146 in Ciales during the afternoon close to km 23.6. Roads were blocked and emergency crews were dispatched to clear debris. Impacts were associated with gusty winds from Hurricane Erin's outer bands.

Thunderstorm Wind, Lares

When
August 17, 2:08 PM AST
Where
Lares County, 7.3 mi SSE of Lares to 7.31 mi SSE of Lares
Measured
35 kt (40 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
18.172, -66.829

Multiple trees were reported down across PR-374 in the Castaner sector of Lares during the afternoon. Social media reports and local officials confirm blocked roads and scattered power line impacts due to wind gusts associated with the outer bands of Hurricane Erin. Municipal emergency crews were working to clear debris.

High Surf, Northwest

When
August 17, 5:00 PM AST
Where
Northwest forecast zone
Reported by
Public

Large breaking waves during the day caused the collapse of the remaining structure of the iconic Crash Boat pier in Aguadilla due to swells from Hurricane Erin. Video and eyewitness reports in social media confirmed surf impacts leading to structural failure.

Thunderstorm Wind, Gurabo

When
August 17, 8:10 PM AST
Where
Gurabo County, 2.33 mi SW of Gurabo
Measured
35 kt (40 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
18.247, -65.996

A 911 report indicated that bamboo trees fell onto PR-30 near the exit to Exp. Chayanne in Gurabo. The roadway was obstructed. It was unknown if electrical lines were affected.

Thunderstorm Wind, Aguada

When
August 17, 8:32 PM AST
Where
Aguada County, 18.22 mi N of Aguada
Measured
26 kt (30 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
18.383, -67.154

A 911 Call center report indicated a tree down along PR-2, close to km 131.1. The tree obstructed the roadway. Emergency management were dispatched to the scene. Impacts were associated with gusty winds from the outer bands of Hurricane Erin.

Thunderstorm Wind, Sabana Grande

When
August 17, 8:33 PM AST
Where
Sabana Grande County, 2 mi W of Sabana Grande
Measured
19 kt (22 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
18.078, -66.960

A 911 caller reported that traffic near Road 368 in Sabana Grande is being affected due to a fallen power pole in front of a residence near Hogar Crea. Wind gust around that time ranged around 20 and 22 mph.

Thunderstorm Wind, Aguadilla

When
August 17, 8:48 PM AST
Where
Aguadilla County, 4.8 mi SSW of Aguadilla
Measured
26 kt (30 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
18.408, -67.153

The 911 Call Center reported a fallen tree obstructing the primary roadway on PR-2, just past the Walgreens in Plaza Victoria. No injuries or trapped individuals have been reported.

Debris Flow, Adjuntas

When
August 18, 9:20 AM AST to 10:30 AM AST
Where
Adjuntas County, 4.15 mi NNE of Adjuntas
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
18.221, -66.716

A 911 caller reported a landslide affecting part of road 10 from Utuado to Adjuntas municipality. Around 0.5 inches of rain had fallen by the time of the report.

Flood, Guanica

When
August 18, 10:50 AM AST to 1:45 PM AST
Where
Guanica County, 1.13 mi SE of Guanica to 1.26 mi SE of Guanica
Cause
Heavy Rain
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
17.968, -66.908

An emergency manager reported that the Boardwalk area and Jose Nasario Street in Guanica are impassable. Around 1 to 2 inches of rain had fallen by 10:50 AM.

Thunderstorm Wind, Trujillo Alto

When
August 18, 12:58 PM AST
Where
Trujillo Alto County, 0.76 mi E of Trujillo Alto to 0.77 mi E of Trujillo Alto
Measured
30 kt (35 mph) estimated gust
Property damage
$9,000
Reported by
911 Call Center
Coordinates
18.331, -65.989

The 911 Call Center reported a fallen pole with power lines obstructing the roadway PR-181 at kilometer 10.4 in Barrio Dos Bocas, Trujillo Alto.

Thunderstorm Wind, Utuado

When
August 18, 1:12 PM AST
Where
Utuado County, 1.06 mi NNE of Utuado
Measured
26 kt (30 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
18.284, -66.694

The 911 Call Center reported a fallen tree and power lines obstructing PR-611 in Barrio Sabana Grande.

Flood, Sabana Grande

When
August 18, 2:02 PM AST to 4:00 PM AST
Where
Sabana Grande County, 4.69 mi SE of Sabana Grande to 4.62 mi SE of Sabana Grande
Cause
Heavy Rain
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
18.027, -66.885

Emergency Managers from Guanica indicated that the PR-121 low water crossing was closed due to flood waters from Rio Loco.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
High Surf
Large waves breaking on the shore that caused damage, erosion or casualties.
Debris Flow
A fast-moving slurry of mud, rock and debris, usually on a slope soaked by heavy rain or stripped by a fire.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2025Every state in 2025This day in weather historyWarnings in Puerto Rico, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1292879, 1292888, 1292887, 1292881, 1292892, 1292897, 1292895, 1292902, 1292903, 1292907, 1292911, 1292909, 1292948, 1292833, 1292938, 1292944, 1292946, 1292939, 1292935, 1292936, 1292943, 1292927, 1292919, 1292710, 1292923, 1292929, 1292934, 1292928, 1292855, 1292841, 1292851, 1292853, 1292845.